Advertisement

Advances in Chebyshev quadrature

Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 506)

Keywords

Quadrature Formula Quadrature Rule Algebraic Degree Infinite Interval Moment Sequence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. abramowitz, M., and Stegun, I.A., eds. (1964): Handbook of mathematical functions, Nat. Bur. Standards Appl. Math. Ser. 55 {MR29 #4914}.Google Scholar
  2. Akhiezer, N.I. (1937): On the theorem of S.N. Bernstein concerning the Chebyshev quadrature formula (Ukrainian). Z. Inst. Mat. Akad. Nauk USSR 3, 75–82 {Zbl. 18, 208}.Google Scholar
  3. Anderson, L.A. (1974): Optimal Chebyshev-type quadrature formulas for various weight functions, Ph.D. Thesis, Purdue University, August 1974.Google Scholar
  4. Anderson, L.A. and Gautschi, W. (to appear): Optimal Chebyshev-type formulas, Calcolo.Google Scholar
  5. Bailey, R.P. (1936): Convergence of sequences of positive linear functional operations, Duke Math. J. 2, 287–303 {Zbl. 14, 312}.MathSciNetCrossRefzbMATHGoogle Scholar
  6. Barnhill, R.E., Dennis, J.E., Jr., and Nielson, G.M. (1969): A new type of Chebyshev quadrature, Math. Comp. 23, 437–441. {MR39 # 3698}.MathSciNetCrossRefzbMATHGoogle Scholar
  7. Berezin, I.S., and Židkov, N.P. (1965): Computing Methods, Vol. I, Pergamon Press, Oxford {MR30 #4372}.Google Scholar
  8. Bernstein, S.N. (1937): Sur les formules de quadrature de Cotes et Tchebycheff, C. R. Acad. Sci. URSS 14, 323–326. [Reprinted in: “Collected Works”, Vol. II, Izdat. Akad. Nauk SSSR, Moscow, 1954, pp.200–204 (Russian)] {MR16, 433}.zbMATHGoogle Scholar
  9. Bernstein, S.N. (1938): Sur un système d’équations indéterminées, J. Math. Pures Appl. (9) 17, 179–186. [Reprinted in: “Collected Works”, Vol. II, Izdat. Akad. Nauk SSSR, Moscow, 1954, pp. 236–242 (Russian)] {MR16, 433}zbMATHGoogle Scholar
  10. Burgoyne, F.D. (1963): The non-existence of certain Laguerre-Chebyshev quadrature formulas, Math. Comp. 17, 196–197. {MR28, #2634}.MathSciNetCrossRefzbMATHGoogle Scholar
  11. Chawla, M.M. (1969): On Davis’ method for the estimation of erros of Gauss-Chebyshev quadratures, SIAM J. Numer. Anal. 6, 108–117. {MR39, 7812}.MathSciNetCrossRefzbMATHGoogle Scholar
  12. Chawla, M.M. and Jain, M.K. (1968): Error estimates for Gauss quadrature formulas for analytic functions, Math. Comp. 22, 82–90. {MR36 #6142}.MathSciNetCrossRefzbMATHGoogle Scholar
  13. Chebyshev, P.L. (1874): Sur les quadratures, J. Math. Pures Appl. (2) 19, 19–34. [Reprinted in: “Oevres”, Vol. II, Chelsea, New York, 1962, 165–180] {MR26 #4870}.Google Scholar
  14. Chui, C.K. (1972): Concerning Gaussian-Chebyshev quadrature errors, SIAM J. Numer. Anal. 9, 237–240. {MR46#10177}.MathSciNetCrossRefzbMATHGoogle Scholar
  15. Coman, Gh. (1970): Nouvelles formules de quadrature à coefficients égaux, Mathematica (Cluj) 12 (35) 253–264. {MR48 #12781}.MathSciNetzbMATHGoogle Scholar
  16. Costabile, F. (1974): Sulle formule di quadratura di Tschebyscheff, Calcolo, 11, 191–200.MathSciNetCrossRefzbMATHGoogle Scholar
  17. Davis, P.J. (1963): Interpolation and Approximation, Blaisdell Publ. Co., New York-Toronto-London. {MR28 #393}.zbMATHGoogle Scholar
  18. Erdös, P., and Sharma, A. (1965): On Tchebycheff quadrature, Canad. J. Math. 17, 652–658. {MR31 #3774}.MathSciNetCrossRefzbMATHGoogle Scholar
  19. Franke, R. (1971): Best Chebyshev quadratures, Rocky Mountain J. Math. 1, 499–508. {MR43 #6641}MathSciNetCrossRefzbMATHGoogle Scholar
  20. Gatteschi, L. (1963/64): Su di un problema connesso alle formule di quadratura di Tschebyscheff, Univ. e. Politec. Torino Rend. Sem. Mat. 23, 75–87. {MR30 #4386}MathSciNetGoogle Scholar
  21. Gatteschi, L. (1964/65): Sulla non esistenza di certe formule di quadratura, Univ. e Politec. Torino Rend. Sem. Mat. 24, 157–172. {MR32 #4846}.MathSciNetzbMATHGoogle Scholar
  22. Gatteschi, L., Monegato, G., and Vinardi, G. (to appear): Formule di quadratura quasi gaussiane ed un problema analogo a quello di Tchebycheff, Calcolo.Google Scholar
  23. Gautschi, W. (1975): Nonexistence of Chebyshev-type quadratures on infinite intervals, Math. Comp. 29, 93–99.MathSciNetCrossRefzbMATHGoogle Scholar
  24. Gautschi, W., and Yanagiwara, H. (1974): On Chebyshev-type quadratures, Math. Comp. 28, 125–134. {MR48 #10063}MathSciNetCrossRefzbMATHGoogle Scholar
  25. Georgiev, G. (1953): Formulas of mechanical quadratures with equal coefficients for multiple integrals (Russian), Dokl. Akad. Nauk SSSR 89, 389–392. {MR14, 852}MathSciNetGoogle Scholar
  26. Geronimus, Ja. L. (1944): On Gauss’ and Tchebycheff’s quadrature formulas, Bull. Amer. Math. Soc. 50, 217–221. {MR6, 63}MathSciNetCrossRefzbMATHGoogle Scholar
  27. Geronimus, Ja. L. (1946): On Gauss’ and Tchebycheff’s quadrature formulae, C.R. (Doklady) Acad. Sci. URSS (N. S.) 51, 655–658. {MR10, 37}MathSciNetzbMATHGoogle Scholar
  28. Geronimus, Ja. L. (1969): On the Chebyshev quadrature formula (Russian), Izv. Akad. Nauk SSSR Ser. Mat. 33, 1182–1207. [English translation in: Math. USSR-Izv. 3, 1115–1138] {MR41 #4092}MathSciNetGoogle Scholar
  29. Geronimus, Ja. L. (1970): The order of the degree of precision of Chebyshev’s quadrature formula (Russian), Dokl. Akad. Nauk SSSR 190, 263–265. [English translation in: Soviet Math. Dokl. 11, 70–72] {MR41 #7843}MathSciNetzbMATHGoogle Scholar
  30. Ghizzetti, A. (1954/55): Sulle formule di quadratura, Rend. Sem. Mat. Fis. Milano 16, 1–16. {MR18, 391}MathSciNetzbMATHGoogle Scholar
  31. Ghizzetti, A., and Ossicini, A. (1970): Quadrature Formulae, Academic Press, New York. {MR42 #4012}CrossRefzbMATHGoogle Scholar
  32. Greenwood, R. E. and Danford, M. B. (1949): Numerical integration with a weight function x, J. Math. and Phys. 28, 99–106. {MR11, 57}MathSciNetCrossRefzbMATHGoogle Scholar
  33. Greenwood, R. E., Carnahan, P. D. M., and Nolley, J. W. (1959): Numerical integration formulas for use with weight functions x2 and \(x/\sqrt {1 - x^2 }\), Math. Tables Aids Comput. 13, 37–40. {MR21 #968}MathSciNetCrossRefzbMATHGoogle Scholar
  34. Hardy, G. H., Littlewood, J. E., and Pólya, G. (1952): Inequalities, 2d ed., Cambridge University Press. {MR 13, 727}Google Scholar
  35. Jagerman, D. (1966): Investigation of a modified mid-point quadrature formula, Math. Comp. 20, 79–89. {MR32 #8499}MathSciNetCrossRefzbMATHGoogle Scholar
  36. Janovič, L. A. (1971): A quadrature formula with equal coefficients for a certain form of the integral (Russian), Dokl. Akad. Nauk BSSR 15, 873–876. {MR44#6150}MathSciNetGoogle Scholar
  37. Jayarajan, N. (1974): Error estimates for Gauss-Chebyshev and Clenshaw-Curtis quadrature formulas, Calcolo 11, 289–296.MathSciNetCrossRefzbMATHGoogle Scholar
  38. Kahaner, D. K. (1969): On equal and almost weight quadrature formulas, SIAM J. Numer. Anal. 6, 551–556. {MR44 #3492}MathSciNetCrossRefzbMATHGoogle Scholar
  39. Kahaner, D. K. (1970): Chebyshev type quadrature formulas, Math. Comp. 24, 571–574. {MR42 #8694}MathSciNetCrossRefzbMATHGoogle Scholar
  40. Kahaner, D. K. (1971): Some polynomials for complex quadrature, Math. Comp. 25, 827–830. {MR45 #7990}MathSciNetCrossRefzbMATHGoogle Scholar
  41. Kahaner, D. K., and Ullman, J. L. (1971): Equal weight quadrature on infinite intervals, SIAM J. Numer. Anal. 8, 75–79. {MR44 #4902}MathSciNetCrossRefzbMATHGoogle Scholar
  42. Keda, N. P. (1962): Chebyshev type quadratures for periodic functions (Russian), Vesci Akad. Navuk BSSR Ser. Fiz.-Tèhn. Navuk 1962, no. 1, 19–23. {MR26 #2010}MathSciNetGoogle Scholar
  43. Kozlovskiî, N. Ja. (1971): On the question of estimation of the remainder term of the Chebyshev formula (Russian), Dokl. Akad. Nauk BSSR 15, 965–967. {MR45#2919}MathSciNetGoogle Scholar
  44. Krawtchouk, M. (1935): On an algebraic question in the moment problem (Ukrainian), J. Inst. Math. Acad. Sci. Ukraine 2, 87–92. {Zbl. 12, 294}Google Scholar
  45. Krylov, V. I. (1957): On the proof of impossibility of constructing quadrature formulas with equal coefficients and more than nine nodes (Russian), Trudy Inst. Fiz. i Mat. Akad. Nauk BSSR, no. 2, 249–254. {Ref. Ž. (1958) #9269}Google Scholar
  46. Krylov, V. I. (1958): Mechanical quadratures with equal coefficients for the integrals \(\int_0^\infty {e^{ - x} f(x)dx}\) and \(\int_{ - \infty }^\infty {e^{ - x^2 } f(x)dx}\) (Russian), Dokl. Akad. Nauk BSSR 2, 187–192. {MR22 #861}Google Scholar
  47. Krylov, V. I. (1962): Approximate Calculation of Integrals, Transl. from Russian by A.H. Stroud, MacMillan, New York-London. [2nd ed. (Russian), Izdat, “Nauka”, Moscow, 1967] {MR26 #2008, MR36 #1104}zbMATHGoogle Scholar
  48. Kuzmin, R. O. (1938): On the distribution of roots of polynomials connected with quadratures of Chebyshev (Russian), Izv. Akad. Nauk SSSR Ser. Mat. 2, 427–444. {Zbl. 19, 405}Google Scholar
  49. Mayot, M. (1950): Sur la méthode d’intégration approchée de Tchebychef, C.R. Acad. Sci. Paris 230, 429–430. {MR11, 464}MathSciNetzbMATHGoogle Scholar
  50. Meir, A., and Sharma, A. (1967): A variation of the Tchebicheff quadrature problem, Illinois J. Math. 11, 535–546. {MR35, #7058}MathSciNetzbMATHGoogle Scholar
  51. Natanson, I.P. (1965): Constructive Function Theory, vol. III, Interpolation and Approximation Quadratures. Frederick Ungar Publ. Co., New York. {MR33 #4529c}zbMATHGoogle Scholar
  52. Nutfullin, Š. N. and Janovič, L.A. (1972): Čebyšev quadrature formulae with certain weight functions that depend on parameters (Russian), Vesci Akad. Navuk BSSR Ser. Fiz.-Mat. Navuk 1972, 24–30. {MR48 #9203}zbMATHGoogle Scholar
  53. Ossicini, A. (1966): Sulle formule di quadrature di Tschebyscheff, Pubbl. Ist. Naz. Appl. Calcolo, no. 660, quad. 7, 43–59.Google Scholar
  54. Ostrowski, A. M. (1959): On trends and problems in numerical approximation, in: “On Numerical Approximation” (R.E. Langer, ed.), pp. 3–10. The University of Wisconsin Press, Madison. {MR20 #7381}Google Scholar
  55. Posse, K.A. (1875): Sur les quadratures, Nouv. Ann. de Math. (2) 14, 49–62.Google Scholar
  56. Rabinowitz, P., and Richter, N. (1970): Chebyshev-type integration rules of minimum norm, Math. Comp. 24, 831–845. {MR45 #7996}MathSciNetCrossRefzbMATHGoogle Scholar
  57. Radau, R. (1880a): Sur les formules de quadrature à coefficients égaux, C.R. Acad. Sci. Paris 90 520–523.zbMATHGoogle Scholar
  58. Radau, R. (1880b): Étude sur les formules d’approximation qui servent à calculer la valeur numérique d’une intégrale définie, J. Math. Pures Appl. (3)6, 283–336.Google Scholar
  59. Riess, R.D., and Johnson, L.W. (1969): Estimating Gauss-Chebyshev quadrature errors, SIAM J. Numer. Anal. 6, 557–559. {MR41 #6398}MathSciNetCrossRefzbMATHGoogle Scholar
  60. Rivlin, T.J. (1974): The Chebyshev Polynomials, Wiley, New York-London-Sydney-Toronto.zbMATHGoogle Scholar
  61. Rosati, F. (1968): Problemi di Gauss e Tchebychef relativi a formule di quadratura esatte per polinomi trigonometrici, Matematiche (Catania) 23, 31–49. {MR41#1223}MathSciNetzbMATHGoogle Scholar
  62. Salkauskas, K. (1971): Existence of quadrature formulae with almost equal weights, Math. Comp. 25, 105–109. {MR44, #7750}MathSciNetCrossRefzbMATHGoogle Scholar
  63. Salkauskas, K. (1973): Almost-interpolatory Chebyshev quadrature, Math. Comp. 27, 645–654 {MR49 #5658}MathSciNetCrossRefzbMATHGoogle Scholar
  64. Salkauskas, K. (1975): On weight functions for Chebyshev quadrature, Numer. Math. 24, 13–18.MathSciNetCrossRefzbMATHGoogle Scholar
  65. Salzer, H.E. (1947): Tables for facilitating the use of Chebyshev’s quadrature formula, J. Math. and Phys. 26, 191–194. {MR9, 251}MathSciNetCrossRefzbMATHGoogle Scholar
  66. Salzer, H.E. (1955): Equally weighted quadrature formulas over semi-infinite and infinite intervals, J. Math. and Phys. 34, 54–63. {MR16, 1055}MathSciNetCrossRefzbMATHGoogle Scholar
  67. Salzer, H.E. (1957): Equally-weighted quadrature formulas for inversion integrals, Math. Tables Aids Comput. 11, 197–200. {MR19, 771}MathSciNetCrossRefzbMATHGoogle Scholar
  68. Sard, A. (1963): Linear Approximation, Mathematical Surveys, No. 9, Amer. Math. Soc., Providence, R.I. {MR28 #1429}CrossRefzbMATHGoogle Scholar
  69. Sonin, N. Ja. (1887): On the approximate evaluation of definite integrals and on the related integral functions (Russian), Warshawskia Univ. Izv. 1, 1–76.Google Scholar
  70. Stetter, F. (1968a): Error bounds for Gauss-Chebyshev quadrature, Math. Comp. 22, 657–659. {MR37 #3763}MathSciNetCrossRefzbMATHGoogle Scholar
  71. Stetter, F. (1968b): On a generalization of the midpoint rule, Math. Comp. 22, 661–663. {MR37 #2449}MathSciNetCrossRefzbMATHGoogle Scholar
  72. Tureckiî, A. H. (1962): On the existence of Chebyshev quadrature formulas for an infinite interval (Russian), Vesci Akad. Nauk BSSR Ser. Fiz.-Tehn. Navuk 1962, no.2, 119–120. {Zbl. 178, 516}Google Scholar
  73. Ullman, J. L. (1962): Tchebycheff quadrature is possible on the infinite interval, Bull. Amer. Math. Soc. 68, 574–576. {MR26, #526}MathSciNetCrossRefzbMATHGoogle Scholar
  74. Ullman, J. L. (1963): Tchebycheff quadrature on the infinite intervals, Trans. Amer. Math. Soc. 107, 291–299. {MR26 #5330}MathSciNetCrossRefzbMATHGoogle Scholar
  75. Ullman, J. L. (1966a): A class of weight functions for which Tchebycheff quadrature is possible, Bull. Amer. Math. Soc. 72, 1073–1075. {MR34#4766}MathSciNetCrossRefzbMATHGoogle Scholar
  76. Ullman, J. L. (1966b): A class of weight functions that admit Tchebycheff quadrature, Michigan Math. J. 13, 417–423. {MR34 #5290}MathSciNetCrossRefzbMATHGoogle Scholar
  77. Wilf, H.S. (1961): The possibility of Tschebycheff quadrature on infinite intervals, Proc. Nat. Acad. Sci. USA 47, 209–213. {MR23 #A2683}MathSciNetCrossRefzbMATHGoogle Scholar
  78. Wilf, H. S. (1961): Advances in numerical quadrature, in: “Mathematical Methods for Digital Computers”, vol. II (A. Ralston and H.S. Wilf, eds.), pp. 133–144. Wiley, New York-London-Sydney. {MR35#2516}Google Scholar
  79. Yanagiwara, H., and Shibata, K. (1974): A Chebyshev quadrature formula for twelve nodes, Bull. Fukuoka Univ. Ed. III 23, 45–51.MathSciNetzbMATHGoogle Scholar
  80. Yanagiwara, H., Fukutake, T., and Shibata, K. (1975): Chebyshev-type quadrature formulas for fourteen-seventeen nodes, Bull. Fukuoka Univ. Ed. III 24, 41–48.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1976

Authors and Affiliations

There are no affiliations available

Personalised recommendations